Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 28, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Feb 25, 2012, 3:14 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 3:14 AM PST (11:14 UTC)
- Expired
- Feb 25, 2012, 8:27 AM PST
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
514 WHUS76 KLOX 251114 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 314 AM PST SAT FEB 25 2012 PZZ670-251915- /O.CAN.KLOX.SC.Y.0027.000000T0000Z-120226T1100Z/ /O.NEW.KLOX.SC.Y.0028.120225T1114Z-120227T1100Z/ /O.NEW.KLOX.GL.A.0007.120227T1100Z-120228T0500Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 314 AM PST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THROUGH SUNDAY NIGHT. NORTHWEST WINDS COULD STRENGTHEN TO 20 TO 30 KNOTS WITH POSSIBLE GUSTS TO 40 KNOTS THROUGH MONDAY EVENING THEN DIMINISH THROUGH THE OVERNIGHT HOURS. * SEAS...WILL BUILD TO BETWEEN 12 TO 16 FEET THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ673-251915- /O.EXT.KLOX.SC.Y.0027.000000T0000Z-120227T1100Z/ /O.NEW.KLOX.GL.A.0007.120227T1100Z-120228T0500Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 314 AM PST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THROUGH SUNDAY NIGHT. NORTHWEST WINDS COULD STRENGTHEN TO 20 TO 30 KNOTS WITH POSSIBLE GUSTS TO 40 KNOTS THROUGH MONDAY EVENING THEN DIMINISH THROUGH THE OVERNIGHT HOURS. * SEAS...WILL BUILD TO BETWEEN 11 TO 15 FEET THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ676-251915- /O.EXT.KLOX.SC.Y.0027.120225T2300Z-120227T1700Z/ /O.NEW.KLOX.GL.A.0007.120227T1700Z-120228T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 314 AM PST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * WINDS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS NORTHWEST OF SAN NICOLAS ISLAND LATE THIS AFTERNOON WITH GUSTS TO 30 KNOTS THROUGH EARLY MONDAY MORNING. NORTHWEST WINDS WILL STRENGTHEN ACROSS THE ENTIRE FORECAST ZONE WITH GALE FORCE WINDS 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS THROUGH MONDAY NIGHT. WINDS WILL THEN DIMINISH EARLY TUESDAY MORNING. * SEAS...BETWEEN TO 7 TO 10 FEET THROUGH SUNDAY...THEN INCREASING TO BETWEEN 11 TO 15 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ650-251915- /O.NEW.KLOX.GL.A.0007.120227T1700Z-120228T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 314 AM PST SAT FEB 25 2012 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * WINDS...NORTHWEST TO WEST GALE WINDS WILL POSSIBLY DEVELOP BETWEEN 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS POSSIBLE THROUGH MONDAY EVENING. WINDS SHOULD THEN DIMINISH THROUGH MONDAY NIGHT. * SEAS...ARE EXPECTED TO BE BETWEEN 8 TO 11 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ655-251915- /O.NEW.KLOX.GL.A.0007.120227T1700Z-120228T1100Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 314 AM PST SAT FEB 25 2012 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * WINDS...NORTHWEST TO WEST GALE WINDS WILL POSSIBLY DEVELOP BETWEEN 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS POSSIBLE THROUGH MONDAY EVENING. WINDS SHOULD THEN DIMINISH THROUGH MONDAY NIGHT. * SEAS...ARE EXPECTED TO BE BETWEEN 6 TO 10 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
1 follow-up statement
859 WHUS76 KLOX 251627 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 827 AM PST SAT FEB 25 2012 PZZ670-252330- /O.UPG.KLOX.SC.Y.0028.000000T0000Z-120227T1100Z/ /O.NEW.KLOX.GL.W.0010.120225T1627Z-120226T0800Z/ /O.CON.KLOX.GL.A.0007.120227T1100Z-120228T0500Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 827 AM PST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH WINDS 20 TO 30 KT WITH FREQUENT GUSTS TO 40 KT. STRONGEST WINDS 20 TO 60 NM. THE WINDS WILL DIMINISH LATE TONIGHT THOUGH SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY EXIST ON SUNDAY. NORTHWEST WINDS COULD STRENGTHEN TO 20 TO 30 KNOTS WITH POSSIBLE GUSTS TO 40 KNOTS THROUGH MONDAY EVENING THEN DIMINISH THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ673-252330- /O.CON.KLOX.SC.Y.0027.000000T0000Z-120227T1100Z/ /O.CON.KLOX.GL.A.0007.120227T1100Z-120228T0500Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 827 AM PST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON THROUGH SUNDAY NIGHT. NORTHWEST WINDS WILL STRENGTHEN AND GALE FORCE WINDS 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS ARE POSSIBLE MONDAY. * SEAS...STEEP AND HAZARDOUS SEAS WILL BUILD TO 11 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ676-252330- /O.CON.KLOX.SC.Y.0027.120225T2300Z-120227T1700Z/ /O.CON.KLOX.GL.A.0007.120227T1700Z-120228T1100Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 827 AM PST SAT FEB 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS NORTHWEST OF SAN NICOLAS ISLAND LATE THIS AFTERNOON WITH GUSTS TO 30 KNOTS THROUGH EARLY MONDAY MORNING. NORTHWEST WINDS WILL STRENGTHEN AND GALE FORCE WINDS 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS ARE POSSIBLE MONDAY. * SEAS...STEEP AND HAZARDOUS SEAS 7 TO 10 FEET THROUGH SUNDAY...THEN BUILD TO 11 TO 15 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ650-252330- /O.CON.KLOX.GL.A.0007.120227T1700Z-120228T0500Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 827 AM PST SAT FEB 25 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WINDS...NORTHWEST TO WEST GALE WINDS WILL POSSIBLY DEVELOP BETWEEN 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS POSSIBLE THROUGH MONDAY EVENING. WINDS SHOULD THEN DIMINISH THROUGH MONDAY NIGHT. * SEAS...STEEP AND HAZARDOUS SEAS ARE EXPECTED TO BUILD TO 8 TO 11 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ655-252330- /O.CON.KLOX.GL.A.0007.120227T1700Z-120228T1100Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 827 AM PST SAT FEB 25 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...NORTHWEST TO WEST GALE WINDS WILL POSSIBLY DEVELOP BETWEEN 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS POSSIBLE THROUGH MONDAY EVENING. WINDS SHOULD THEN DIMINISH THROUGH MONDAY NIGHT. * SEAS...STEEP AND HAZARDOUS SEAS ARE EXPECTED TO BUILD TO 6 TO 10 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 2:30 AM PST, 44 minutes earlier.
Area forecast discussion, Feb 25, 2:30 AM PST, 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 AM PST SAT FEB 25 2012 .SYNOPSIS... LOW PRESSURE WILL DEVELOP ACROSS THE WEST COAST THIS WEEKEND RESULTING IN NOTICEABLY COOL TEMPERATURES THROUGH MONDAY. THERE WILL BE THE POSSIBILITY OF SOME LIGHT SHOWERS SUNDAY NIGHT AND MONDAY WITH VERY LOW SNOW LEVELS. FOR TUESDAY THROUGH THE END OF THE WEEK...EXPECT DRY CONDITIONS TO PREVAIL WITH A GRADUAL WARMING TREND. && .SHORT TERM (TODAY-MON)...OVERALL...00Z MODELS IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...BROAD UPPER TROUGH WILL REMAIN OVER THE WEST COAST THROUGH SUNDAY...FOLLOWED BY A RATHER COLD LOW WHICH WILL SWEEP ACROSS CENTRAL CALIFORNIA ON MONDAY. NEAR THE SURFACE...MODERATE ONSHORE FLOW WILL PREVAIL TODAY...WITH WEAK TO MODERATE NORTHERLY FLOW TONIGHT/SUNDAY...FOLLOWED BY EVEN STRONGER ONSHORE FLOW ON MONDAY. LATEST SATELLITE/SURFACE OBS INDICATE STRATUS/FOG FIRMLY ENTRENCHED ACROSS THE COASTS/VALLEYS THIS MORNING. BY THIS AFTERNOON...EXPECT STRATUS TO DISSIPATE TOWARDS THE COAST...WITH SOME CLOUDS LINGERING NEAR THE COAST THROUGH LATE THIS AFTERNOON. FOR TONIGHT AND SUNDAY THE DEVELOPING NORTHERLY FLOW SHOULD KEEP THE AREA MOSTLY CLEAR... ALTHOUGH SOME STRATUS IS NOT OUT OF THE QUESTION ALONG THE LAX COUNTY COAST. BY SUNDAY NIGHT AND MONDAY...EXPECT SKIES TO CLOUD BACK UP AGAIN AS THE UPPER LOW SWINGS ACROSS THE AREA. AS FOR PRECIP CHANCES...THE SYSTEM ON SUNDAY NIGHT/MONDAY IS SIMILAR TO MOST SYSTEMS SO FAR THIS WINTER...LOTS OF COLD AIR BUT LIMITED MOISTURE. ALL MODELS SPIT OUT SOME LIGHT SHOWERS ACROSS THE AREA SUNDAY NIGHT/MONDAY...WITH VERY LIMITED PRECIP AMOUNTS. BUMPED POPS UP TO CHANCE CATEGORY FOR ALL AREAS ON MONDAY...BUT WITH QPF AMOUNTS OF LESS THAN ONE TENTH OF AN INCH. AS THE COLD AIR MOVES IN ON MONDAY...THE THREAT OF THUNDERSTORMS WILL HAVE TO BE MONITORED CLOSELY. AT THIS TIME...LEFT THUNDERSTORMS OUT OF THE FORECAST...BUT FUTURE SHIFTS MAY HAVE TO INCLUDE SOME MENTION OF THUNDER IF MODELS MAINTAIN THEIR CURRENT THINKING. ON SUNDAY NIGHT/MONDAY MORNING...SNOW LEVELS WILL TAKE A DRAMATIC TUMBLE...FALLING TO BETWEEN 2500 AND 3500 FEET. GIVEN THE EXPECTED LIMITED QPF...DO NOT ANTICIPATE ANY SIGNIFICANT OR WIDESPREAD SNOW ACCUMULATIONS ACROSS INLAND AREAS. HOWEVER...WOULD NOT BE SURPRISED TO SEE SOME SNOW SHOWERS REPORTED DOWN TO THE FLOOR OF THE ANTELOPE VALLEY AND INTERIOR FOOTHILLS ACROSS SLO/SBA COUNTIES SUNDAY NIGHT AND MONDAY MORNING. AS FOR WINDS...THERE WILL BE SOME DECENT ONSHORE WINDS THIS AFTERNOON ACROSS THE MOUNTAINS AND DESERTS. IN THE FOOTHILLS OF THE ANTELOPE VALLEY...WIND GUSTS COULD FLIRT WITH ADVISORY LEVELS THIS AFTERNOON AND THIS SITUATION WILL HAVE TO BE MONITORED CLOSELY. FOR TONIGHT/SUNDAY...NORTHERLY WINDS WILL DEVELOP IN THE USUAL SPOTS. AT THIS TIME...DO NOT ANTICIPATE ANY WIDESPREAD NORTHERLY WINDS TONIGHT BUT GUSTS COULD APPROACH/EXCEED ADVISORY LEVELS ACROSS THE SANTA YNEZ RANGE AND I-5 CORRIDOR. ON MONDAY...THERE WILL LIKELY BE WIDESPREAD ADVISORY LEVEL WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS AS WELL AS THE COASTAL PLAIN. AS FOR TEMPS...EXPECT THINGS TO REMAIN NOTICEABLY BELOW NORMAL THROUGH MONDAY...WITH MONDAY THE COLDEST DAY. IT WILL DEFINITELY FEEL LIKE A SOUTHERN CALIFORNIA WINTER. .LONG TERM (TUE-FRI)...FOR THE EXTENDED...MODELS ARE IN GOOD SYNOPTIC AGREEMENT...POINTING TO A RATHER UNEVENTFUL PERIOD. AT UPPER LEVELS...LOW WILL SWING EAST OF THE AREA ON TUESDAY...WITH A BROAD TROUGH DEVELOPING OVER THE WEST COAST THROUGH THURSDAY...THEN A RIDGE POPS UP OVER THE EASTERN PACIFIC ON FRIDAY. NEAR THE SURFACE...MODELS INDICATE VARYING DEGREES OF ONSHORE FLOW DURING THE DAY...FOLLOWED BY WEAK NORTHERLY FLOW AT NIGHT. FORECAST WISE...THINGS SHOULD BE RATHER QUIET THROUGH THE PERIOD. THE UPPER LOW MOVES INTO THE CENTRAL UNITED STATES ON TUESDAY...SO NO CONCERN ABOUT ANY LINGERING WRAP-AROUND PRECIP ON TUESDAY. FOR THE REST OF THE PERIOD...DRY CONDITIONS WILL CONTINUE TO PREVAIL WITH A GRADUAL WARMING TREND. THERE MAY BE SOME NORTH/NORTHEAST CANYON WINDS THROUGH THE PERIOD...BUT NO SIGNIFICANT OFFSHORE WIND EVENTS ARE ANTICIPATED. && .AVIATION...25/1145Z... WILL BE UPDATED WITH 12Z TAF PACKAGE. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...THOMPSON AVIATION...KAPLAN SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 24, 12:40 PM PST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1240 PM PST FRI FEB 24 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1240 PM PST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY A COLD AND WINDY STORM SYSTEM WILL MOVE THROUGH THE AREA MONDAY WITH A CHANCE OF SHOWERS AND VERY LOW SNOW LEVELS. GALE FORCE WINDS ARE POSSIBLE OVER THE COASTAL WATERS WITH ADVISORY LEVEL WINDS POSSIBLE OVER THE LAND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:14 AM PST | Gale Watch | LOX | 35 hr | |
| Feb 25, 8:27 AM PST | Gale Warning | LOX | 19 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.